Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 76, NWS Miami, FL

July 30, 2005Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 30, 2005, 5:07 PM EDT for Collier County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2005, 5:07 PM EDT (21:07 UTC)
Expired
Jul 30, 2005, 6:00 PM EDT
In force
53 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2005-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2549 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2005-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2549 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 302110
SVRMFL
FLC021-087-302200-
/O.NEW.KMFL.SV.W.0076.050730T2107Z-050730T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
507 PM EDT SAT JUL 30 2005

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLLIER COUNTY IN SOUTH FLORIDA
  EXTREME NORTH CENTRAL MAINLAND MONROE COUNTY IN SOUTH FLORIDA

* UNTIL 600 PM EDT

* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF OASIS RANGER STATION...OR 10 MILES SOUTHEAST OF MONROE
  STATION...AND MOVING NORTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  OASIS RANGER STATION

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2572 8091 2578 8087 2592 8100 2582 8117

$$

57
1 follow-up statement
000
WWUS52 KMFL 302146
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EDT SAT JUL 30 2005

FLC021-087-302200-
/O.CON.KMFL.SV.W.0076.000000T0000Z-050730T2200Z/
COLLIER FL-MAINLAND MONROE FL-
544 PM EDT SAT JUL 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM EDT FOR
EXTREME NORTH CENTRAL MAINLAND MONROE AND SOUTHEASTERN COLLIER
COUNTIES...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
NEW STORM WHICH DEVELOPED AND IS CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTHWEST OF 
FORTYMILE BEND...MOVING NORTHWEST AT 10 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4522 TO REPORT SEVERE WEATHER.

LAT...LON 2572 8091 2578 8087 2592 8100 2582 8117

$$

57

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:30 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 30, 2:30 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT SAT JUL 30 2005

.DISCUSSION...THE TROPICAL WAVE NEAR THE BAHAMAS HAS CONTINUED TO
MOVE WEST AND THE DRIER AIR AHEAD OF IT SHOULD MOVE OVER OUR ZONES
BY TOMORROW EVENING.  SO WE SHOULD CONTINUE TO HAVE DEEP MOISTURE
FOR CONVECTION ON SUNDAY. THE SURFACE RIDGE OVER THE ATLANTIC THAT
EXTENDS INTO THE NORTHERN PENINSULA SHOULD REMAIN IN PLACE AND KEEP
US IN LOW LEVEL EASTERLY FLOW. SO THE WESTERN ZONES WILL CONTINUE TO
HAVE A HIGHER PROBABILITY THAN THE EASTERN ZONES.

AS FOR THE TROPICAL WAVES FURTHER OUT IN THE ATLANTIC WILL BASICALLY
WAIT UNTIL THEY ARE A LOT CLOSER BEFORE DECIDING WHAT IF ANY IMPACT
THEY MIGHT HAVE.  IN THE MEANTIME WILL STAY WITH THE SURFACE RIDGE
TO THE NORTH OF US CONVECTIVE PATTERN.  THIS COULD CHANGE BY THE END
OF THE PERIOD DEPENDING ON THE FURTHER EAST TROPICAL WAVES.

&&

.MARINE...SUSTAINED WINDS SHOULD STILL REMAIN 15 KNOTS OR LESS.
STRONGER WINDS SHOULD ONLY BE ASSOCIATED WITH CONVECTION.

&&

.FIRE WEATHER...NO PROBLEMS WITH THE FIRE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  90  79  90 /  30  40  20  30
FORT LAUDERDALE  80  90  80  90 /  40  40  20  30
MIAMI            80  90  80  90 /  40  40  20  30
NAPLES           76  90  76  91 /  30  50  30  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 30, 10:51 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1051 AM EDT SAT JUL 30 2005

FLZ063-066>075-311445-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1040 AM EDT SAT JUL 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...
...SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS THIS AFTERNOON...

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME
NUMEROUS, ESPECIALLY OVER INLAND AND GULF COASTAL SECTIONS OF
SOUTH FLORIDA THIS AFTERNOON. ATMOSPHERIC CONDITIONS ARE FAVORABLE
FOR A FEW OF THE STORMS TO PRODUCE DAMAGING WINDS, SMALL
HAIL, LOCALLY HEAVY RAINFALL, AND FREQUENT DANGEROUS LIGHTNING.
THE GREATEST RISK IS EXPECTED TO BE FROM 2 TO 8 PM TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO SELF-ACTIVATE SHOULD THREATENING WEATHER
APPROACH OR IF A WARNING IS ISSUED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

HANDEL

In the hours before

Special weather statement, Jul 30, 3:17 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT SAT JUL 30 2005

FLZ069-070-301945-
EASTERN COLLIER-WESTERN COLLIER-
317 PM EDT SAT JUL 30 2005

...STRONG STORM NEAR WEST TOLL GATE ON ALLIGATOR ALLEY...

AT 317 PM...DOPPLER RADAR INDICATED A STRONG STORM NEAR WEST TOLL
GATE ON ALLIGATOR ALLEY. THIS STORM IS MOVING NORTHWEST AT 10 MPH
AND WILL AFFECT GOLDEN GATE.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

57
Special weather statement, Jul 30, 3:43 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT SAT JUL 30 2005

FLZ069-302015-
WESTERN COLLIER-
343 PM EDT SAT JUL 30 2005

...STRONG STORMS AFFECTING NORTHWEST COLLIER COUNTY...

AT 343 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OCCURRING
BETWEEN NORTH NAPLES AND ORANGE TREE IN NORTHWEST COLLIER COUNTY.
THE STORMS WERE MOVING NORTHWEST AT 10 MPH...AND WILL AFFECT AREAS
ALONG STATE ROAD 846 AND INTERSTATE 75 IN THE VICINITY OF QUAIL
CREEK ESTATES.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

57
Special weather statement, Jul 30, 3:50 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
350 PM EDT SAT JUL 30 2005

FLZ068-302015-
PALM BEACH EASTERN-
350 PM EDT SAT JUL 30 2005

...STRONG STORMS OVER BOYNTON BEACH...

AT 348 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOYNTON BEACH...MOVING NORTH NORTHWEST AT 10 MPH. THIS STORM WILL
AFFECT AREAS BETWEEN FLORIDA GARDENS AND LAKE WORTH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS OF 40 TO 50 MPH...PEA-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

57
Special weather statement, Jul 30, 4:55 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
455 PM EDT SAT JUL 30 2005

FLZ070-302130-
EASTERN COLLIER-
455 PM EDT SAT JUL 30 2005

...STRONG STORM 10 MILES NORTHEAST OF OCHOPEE...

AT 455 PM...DOPPLER RADAR INDICATED A STRONG STORM ABOUT 10 MILES
NORTHEAST OF OCHOPEE...MOVING WEST NORTHWEST AT 5 MPH. THIS STORM IS
MOVING TOWARDS STATE ROAD 29 IN THE VICINITY OF JEROME.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:27 PM EDTSevere Thunderstorm WarningMFLCollier30 min
Jul 30, 3:31 PM EDTSpecial Marine WarningMFL59 min
Jul 30, 3:54 PM EDTSevere Thunderstorm WarningMFLPalm Beach51 min
Jul 30, 5:27 PM EDTSpecial Marine WarningMFL48 min
Jul 30, 6:01 PM EDTSpecial Marine WarningMFL59 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.